Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Bleeding after sex, started Alesse, still passing hunks of tissue. Is it any side effect ?

I m 20 years old, and for the last 6 months or so I ve been bleeding during/after sex (I have no idea why). Initially it was only occasional, but for the last 2 months it s been literally every time, and not a little spotting - but quite a lot of blood. I just started alesse 3 weeks ago at the end of my last period. My regular period is due to start tomorrow, but I ve been bleeding this entire last week - which started during sex but usually this stops within 24 hours. It switches between thick brown mucous to regular bright red bleeding, and I m passing chunks of tissue as well. Some of them fairly large. They re not blood clots. The small ones, in toilet water, are very obviously shreds of tissue, and the largest one was absolutely solid - soft, but not gelatinous like a blood clot. I know spotting is a potential side effect of the alesse, but this isn t just light spotting. I m also taking antibiotics (nitrofur macr/nitro mono - started 4 days ago) for a urinary tract infection , and wondering if maybe this is just something caused from the infection? Other side effects are lower back pain and mild cramping that feels a bit like menstrual cramps , and a pain on the left side of my tummy almost over my hip bone that comes and goes, and my breasts are pretty sore too. I m a bit irregular on the timing with taking my pill, but I haven t missed one at all this last week so it seems I shouldn t be having a period, and this doesn t seem like a regular period anyways... Any idea what s going on here? Or any idea why I bleed during sex without fail?
Asked On : Thu, 14 Feb 2013
Answers:  2 Views:  106
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
May 2013
Thanks for the query.
According to your description, the possible causes for your bleeding are :
- Local causes like cervical erosion, polyps etc.
- Breakthrough bleeding due to altering the time of intake of pills.
- Intermenstrual spotting due to hormonal fluctuation.
- Thyroid abnormalities.
As you are getting the bleeding every time after intercourse, better to get examined.
Consult gynecologist once and get examined.
If she recommends go for pap smear or cervical biopsy.
Ultrasound may also be needed to rule out endometrial pathology.
By examination and investigations, the cause for your problem can be identified.
If the problem is at the level of cervix, depending on the type and severity of the problem, you may need antibiotics or cryotherapy etc.
In case of polyp, that has to be removed.
If no abnormality is detected, additional dose of hormones may help in controlling the spotting.
Take care.
Answered: Thu, 24 Oct 2013
I find this answer helpful
General & Family Physician Dr. Shoaib Khan's  Response
Hello ma'am and welcome.

Based on the symptoms described you have two important points in your query, one that you are on alesse and the other that you currently have an infection that you are battling. The cause gor your symptoms could quite simply be these two facts put together complicating the simple spotting that should otherwise be considered normal with alese use.

But this again would be an assumption and I would think it best to visit a doctor, get examined physically and also request for a ultrasound or hysteroscopy.

Hope this helps.

Best wishes.
Answered: Thu, 24 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor